Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 11, 2000, 8:47 PM EST for Leon County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2000, 8:47 PM EST (01:47 UTC)
- Expired
- Mar 11, 2000, 9:15 PM EST
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1584 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:20 PM EST, 6 hours 27 minutes earlier.
Area forecast discussion, Mar 11, 2:20 PM EST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EST SAT MAR 11 2000
CURRENTLY: CWA IS UNDER SEVERE THUNDERSTORM WATCH UNTIL 22Z. LINE OF
CONVECTION CROSSING APALACHICOLA RIVER AT THIS TIME....WITH MAIN
CONCERN DAMAGING WINDS. SEE SPC GUIDANCE ON SEVERE TSTM WATCH #91
FOR MORE DETAILS.
FORECAST: 17Z RUC PROGS COLD FRONT TO REACH AQQ-ABY LINE BY 03Z AS
UPPER SHORTWAVE TRANSLATES E TO TN VALLEY. MOIST FLUX DIVERGENCE
PROGGED TO HAVE SPREAD OVER MOST OF CWA BY SHORTLY AFTER MIDNIGHT
...SO WILL TIME END OF PCPN ACCORDINGLY FOR ERN ZONES. MUCH OF
WRN CWA SHOULD SEE PCPN ENDING BY THIS EVENING...SO WILL HAVE
LEFTOVER POPS FOR SOME AREAS FOR THE FIRST PERIOD.
UPPER SHORTWAVE TROUGH TO SHEAR NE OVER MID-ATLANTIC OVERNIGHT
THROUGH SUNDAY EVENING...LEAVING CWA IN MORE ZONAL FLOW ALOFT. AT
THE SURFACE...STRONG NW FLOW WILL SPREAD ACROSS THE CWA OVERNIGHT AS
HIGH PRESSURE BUILDS INTO THE CWA BEHIND THE FRONT. SURFACE HIGH
PRESSURE TO DRIFT TO CAROLINAS THROUGH MONDAY...RESULTING IN DRY
OFFSHORE FLOW CONDITIONS. WILL NOT DEVIATE FAR FROM GUIDANCE NUMBERS.
MARINE: NW FLOW BEHIND FRONT SHOULD WARRANT A SMALL CRAFT ADVISORY
TONIGHT. PRESSURE GRADIENT SHOULD LOOSEN DURING THE DAY SUNDAY...
ALLOWING WINDS TO SLACKEN BELOW SCA CRITERIA.
EXTENDED (MONDAY NIGHT THROUGH THURSDAY): MRF ADVERTISES SRN STREAM
SHORTWAVE TROUGH AND ASSOCIATED INVERTED SURFACE TROUGH TO CROSS THE
CWA WEDNESDAY. WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS
WEDNESDAY WITH IMPROVING CONDITIONS THURSDAY.
ALL INPUT IS WELCOME.
PRELIMINARY NUMBERS...
TLH 047/065 035/069 4000
PFN 049/063 045/065 2000
DHN 045/059 037/064 2000
ABY 046/061 036/065 4000
VLD 050/062 035/068 5000
.TLH...
AL...SEVERE TSTM WATCH TIL 4 PM CST.
GA...SEVERE TSTM WATCH TIL 5 PM EST.
FL...SEVERE TSTM WATCH TIL 5 PM EST.
SCA TNGT SUWANNEE RIVER TO DESTIN OUT TO 60 NM.
TJTIn the hours before
Special weather statement, Mar 11, 5:12 PM EST, 3 hours 35 minutes before
ALZ065>069-FLZ007>010-012>019-026>029-034-GAZ120>131-142>148-157>161- GMZ750-755-770-775-112230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 512 PM EST SAT MAR 11 2000 SEVERE THUNDERSTORM WATCH NUMBER 91 EXPIRED AT 5 PM EST (4 PM CST). HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING...MAINLY EAST OF A DESTIN FLORIDA-DOTHAN ALABAMA LINE. BE PREPARED TO TAKE PROTECTIVE MEASURES IF A WARNING IS ISSUED FOR YOUR AREA. TJT
Local storm report, Mar 11, 7:45 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EST SAT MAR 11 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM 4 S GRACEVILLE FL 4 FUNNEL CLOUDS.
03/11/00 JACKSON COUNTY REPORTED BY EM
1220 PM COTTONWOOD AL HAIL REPORTED BY EM
03/11/00 HOUSTON COUNTY
1305 PM HOLMES COUNTY FL VICINITY HIGHWAY 177A
03/11/00 5 TREES DOWN.1030-11AM
ONE ON HOUSE CAUSED
DAMAGE
1315 PM MILLER COUNTY GA EM SAID CITIZEN REPORTED
03/11/00 TORNADO TOUCHDOWN 115 PM
IN E PART OF COUNTY
1330 PM DECATUR/MILLER GA EM REPORTED FUNNEL CLOUD
03/11/00 AT 125 PM
1420 PM SEMINOLE COUNTY GA SHERIFF REPORTED MINOR
03/11/00 STREAM FLOODING ON HEBREW
ROAD..SRN END OF COUNTY
1430 PM HOUSTON COUNTY AL SMALL HAIL IN COWARTS
03/11/00 EAST OF DOTHAN
1440 PM HOUSTON/DALE AL CITIZEN REPORTED NEAR GOLF
03/11/00 BALL SIZE HAIL IN NEWTON
AT 1230 CST AND SMALLER
HAIL AT DOTHAN IN HOUSTON
COUNTY AT 1235 CST
1447 PM HOUSTON COUNTY AL EM REPORTED HAIL AT
03/11/00 COTTONWOOD AT HIGHWAY 53
AT GRANJERBERG AND AT
ASHFORD WHERE DIME SIZE
HAIL AND 40-50 MPH WIND
1516 PM JACKSON COUNTY FL EM REPORTS 2 MILES N OF
03/11/00 GRANDRIDGE THAT 40-80 ACRES
OF PINE LEVELED...1
BARN DAMAGED
1525 PM WFO ATL GA RECEIVED REPORT FROM WOBB
03/11/00 ALBANY OF TORNADO IN POULAN
BETWEEN SYLVESTER (WORTH)
AND TIFTON (TIFT0 COUNTY
80 ACRES OF PINE FOREST
DESTROYED
1525 PM GRADY COUNTY GA SMALL TREE DOWN ON ROAD
03/11/00 245 PM AT 253 S SPRINGCREEK
RD
1535 PM JACKSON COUNTY FL EM REPORTS I PUMP HOUSE
03/11/00 AND ONE MOBILE HOME
DAMAGED, 100 PINE TREES
BLOWN DOWN IN OPPOSITE
DIRECTIONS 3 M NE
GRANDRIDGE
1644 PM DECATUR COUNTY GA EM/911 REPORTS TORNADO IN
03/11/00 RECOVERY AREA BETWEEN
RIVER AND WILLOW ROADS
SEVERAL HOUSES/TREES DOWN
NO INJURIES. EST 145 PM.
1816 PM JACKSON COUNTY FL HIGHWAY 2 NEAR MALONE
AT 610 PM...SOME TREES
AND POWER LINES DOWN...
DAMAGE TO A SERVICE
STATION
BLOCKLocal storm report, Mar 11, 8:00 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EST SAT MAR 11 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM 4 S GRACEVILLE FL 4 FUNNEL CLOUDS.
03/11/00 JACKSON COUNTY REPORTED BY EM
1220 PM COTTONWOOD AL HAIL REPORTED BY EM
03/11/00 HOUSTON COUNTY
105 PM HOLMES COUNTY FL VICINITY HIGHWAY 177A
03/11/00 5 TREES DOWN.1030-11AM
ONE ON HOUSE CAUSED
DAMAGE
115 PM MILLER COUNTY GA EM SAID CITIZEN REPORTED
03/11/00 TORNADO TOUCHDOWN 115 PM
IN E PART OF COUNTY
130 PM DECATUR/MILLER GA EM REPORTED FUNNEL CLOUD
03/11/00 AT 125 PM
220 PM SEMINOLE COUNTY GA SHERIFF REPORTED MINOR
03/11/00 STREAM FLOODING ON HEBREW
ROAD..SRN END OF COUNTY
230 PM HOUSTON COUNTY AL SMALL HAIL IN COWARTS
03/11/00 EAST OF DOTHAN
240 PM HOUSTON/DALE AL CITIZEN REPORTED NEAR GOLF
03/11/00 BALL SIZE HAIL IN NEWTON
AT 1230 CST AND SMALLER
HAIL AT DOTHAN IN HOUSTON
COUNTY AT 1235 CST
247 PM HOUSTON COUNTY AL EM REPORTED HAIL AT
03/11/00 COTTONWOOD AT HIGHWAY 53
AT GRANJERBERG AND AT
ASHFORD WHERE DIME SIZE
HAIL AND 40-50 MPH WIND
316 PM JACKSON COUNTY FL EM REPORTS 2 MILES N OF
03/11/00 GRANDRIDGE THAT 40-80 ACRES
OF PINE LEVELED...1
BARN DAMAGED
325 PM WORTH GA RECEIVED REPORT FROM WOBB
03/11/00 ALBANY OF TORNADO IN POULAN
BETWEEN SYLVESTER (WORTH)
AND TIFTON (TIFT0 COUNTY
80 ACRES OF PINE FOREST
DESTROYED
325 PM GRADY COUNTY GA SMALL TREE DOWN ON ROAD
03/11/00 245 PM AT 253 S SPRINGCREEK
RD
335 PM JACKSON COUNTY FL EM REPORTS I PUMP HOUSE
03/11/00 AND ONE MOBILE HOME
DAMAGED, 100 PINE TREES
BLOWN DOWN IN OPPOSITE
DIRECTIONS 3 M NE
GRANDRIDGE
1644 PM DECATUR COUNTY GA EM/911 REPORTS TORNADO IN
03/11/00 RECOVERY AREA BETWEEN
RIVER AND WILLOW ROADS
SEVERAL HOUSES/TREES DOWN
NO INJURIES. EST 145 PM.
1816 PM JACKSON COUNTY FL HIGHWAY 2 NEAR MALONE
AT 610 PM...SOME TREES
AND POWER LINES DO"WN...
DAMAGE TO A SERVICE
STATION
BLOCKThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:31 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 29 min |
| Mar 11, 7:48 PM EST | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 27 min |
| Mar 11, 8:13 PM EST | Severe Thunderstorm Warning | TAE | Gadsden | 22 min |
| Mar 11, 8:28 PM EST | Tornado Warning | TAE | Gadsden | 17 min |
| Mar 11, 8:39 PM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 36 min |
| Mar 11, 9:12 PM EST | Severe Thunderstorm Warning | TAE | Jefferson | 28 min |
| Mar 11, 9:18 PM EST | Severe Thunderstorm Warning | TAE | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.